MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS,PEDICLE SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS,PEDICLE SPINAL FIXATION
Model Number 04.632.840
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes nkb, mnh, kwq, kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent a spinal fusion (l5-s1) surgery.During the construct completion, the surgeon noticed that one (1) titanium matrix polyaxial screw shaft rotated therefore no longer accommodating the rod to fit inside the screw head.The surgeon then simply removed the screw and changed it with another functional matrix screw.Procedure outcome is unknown.There was no surgical delay and no patient consequence.Concomitant devices reported: unknown rod (part # unknown, lot # unknown, quantity 1) this report is for one (1) 8.0mm ti matrix polyaxial screw 40mm thread length this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device history lot part number: 04.632.840, lot number: 6673375, date of manufacture: 18-may-2011, place of manufacture: brandywine, part expiration date: none.List of nonconformances: none.Description of dhr review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Customer quality investigation: the following investigations were performed: visual appearance not as expected visual inspection: visual inspection performed on the returned titanium screw showed signs of usage around the collet portions which is consistent with screw use and removal attempts performed.Furthermore, a few dents/nicks inside the body at its threads for poly axial head were noted under 10x magnification.The poly axial head that locks the rod in position was not returned with the screw.No further issues were noted.While actual complaint condition cannot be confirmed without the poly axial screw, with the dented portion identified on the returned device, the overall device condition agree with the complaint condition and the complaint condition was confirmed.Drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.Dimensional analysis and document/specification review: dimensional inspection was not performed on the relevant portions due to the post manufacture damage in the form on dents.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.Conclusion: a definitive root cause for the observed damage could not be determined from the provided information.However, it is likely that any unintended excessive forces use of screw could have contributed to the damage which in turn lead to poor mating with poly-axial head threads leading to noted complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH
Common Device Name
ORTHOSIS,PEDICLE SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8130914
Report Number2939274-2018-55278
Device Sequence Number1579403
Product Code MNI
UDI-Device Identifier10705034745800
UDI-Public(01)10705034745800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.840
Device Catalogue Number04.632.840
Device Lot Number6673375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.